Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Aug 13, 2004, 5:42 PM PDT for Kern County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 5:42 PM PDT (00:42 UTC)
- Expired
- Aug 13, 2004, 6:45 PM PDT
- In force
- 63 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3419 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KHNX 140042 SVRHNX CAC029-140145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 538 PM PDT FRI AUG 13 2004 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA * UNTIL 645 PM PDT * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BORON MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER EXTREME SOUTHEASTERN KERN COUNTY...NEAR BORON...THROUGH 645 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 3516 11784 3498 11789 3488 11766 3517 11765 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:35 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 2:35 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 235 PM PDT FRI AUG 13 2004 .SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...AGAIN ANOTHER ACTIVE AFTERNOON OVER THE MTNS/DESERTS. WHILE THE INDIVIDUAL STORMS DONT LAST TOO LONG...THEY ARE SLOW TO MOVE. RADAR ESTIMATES INDICATE A FEW AREAS OF .25-.50 INCHES PER HOUR...MOSTLY NEAR OR ON THE CREST OF THE SIERRA. LIGHTER AMOUNTS NOTED IN KERN MTNS/DESERTS...HOWEVER ESTIMATES JUST EAST OF THE KERN LINE IN SBD COUNTY NEARING 1 INCH PER HOUR. EXPECT ACTIVITY TO CONT INTO THE EVE THE GRADUALLY DIMINISH. OVERALL...THE PATTERN IS SHOWING VERY LITTLE CHANGE...OTHER THAN A SLOW WEAKENING OF THE UPPER RIDGE. SHOULD BE A COUPLE OF DEGS COOLING MOST AREAS SAT...THEN STATUS QUO SUN AND MON. WHILE THE ATMO REMAINS RELATIVELY MOIST AND UNSTABLE SAT...IT DOES DRY OUT SOME SUN AND MON. WILL LEAVE DESERTS AND TEHACHAPIS DRY SUN AND MON...BUT CONT WITH SLIGHT CHANCES OVER THE SIERRA BOTH DAYS AS H7 MOISTURE AND INSTABILITY CHANGES LITTLE AND H7 WINDS NEVER COMPLETELY LOOSE THEIR SE COMPONENT. .LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT THROUGH THE PERIOD ALTHOUGH SOMEWHAT DIFFERENT FROM EARLIER RUNS. A DEEP UPPER LOW PRESSURE SYSTEM IN THE GULF OF ALASKA WILL REMAIN QUASI-STATIONARY TUESDAY AND WEDNESDAY BEFORE BEING EJECTED EASTWARD BY THURSDAY. AS THIS SYSTEM SHIFTS ONSHORE OVER CANADA...HIGHER PRESSURE BUILDING OVER THE WESTERN STATES WILL BRING A WARMING TREND ONCE AGAIN DURING MID WEEK. THIS WILL KEEP TEMPERATURES MOSTLY ABOVE NORMAL THROUGH THE OUTLOOK PERIOD. WITH THE UPPER TROF REMAINING OFFSHORE THROUGH WEDNESDAY AND FARTHER NORTH DURING THE END OF THE WEEK...THE INCREASING SOUTHWEST FLOW ALOFT WHICH WAS EARLIER ANTICIPATED IS NOT EXPECTED TO DEVELOP AS STRONG. MOISTURE OVER THE SIERRA NEVADA WILL NOW LIKELY LINGER WITH A GENERALLY LIGHT WIND PATTERN ALOFT WITH CONTINUED WEAK INSTABILITY. THEREFORE...HAVE ADDED A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS EACH DAY DURING THE EXTENDED PERIOD. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && BINGHAM/GREISS
Hazardous weather outlook, Aug 13, 6:53 AM PDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 653 AM PDT FRI AUG 13 2004 CAZ089>092-141200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ093-094-141200- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FOOTHILLS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ095-141200- KERN COUNTY MOUNTAINS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ096-097-141200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-TULARE COUNTY MOUNTAINS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ098-099-141200- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A CHANCE OF AFTERNOON THUNDERSTORMS...DECREASING TO A SLIGHT CHANCE IN THE EVENING. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY DESERTS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. SANGER
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.